How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Uzair Your Own Question
Dr Uzair
Dr Uzair, Doctor
Category: Medical
Satisfied Customers: 8061
Experience:  MBBS, FCPS (R) General Surgery. Years of experience in Emergency Medicine.
27273415
Type Your Medical Question Here...
Dr Uzair is online now

There I am a 46 lady with extreme face and hair exes ice

Resolved Question:

Hi there I am a 46 lady with extreme face and hair exes ice sweating which I am at the end of my tether its so embarrassing it's getting worse I'm aware im going thru menopause but I feel that there is something more underlying could you recommend any specific blood tests that can get to the bottom of this or recommend medication
Submitted: 2 years ago.
Category: Medical
Expert:  Dr Uzair replied 2 years ago.
Hi. Welcome to JustAnswer. I shall try my best to assist you while you are corresponding with me.
Hyperhidrosis occurring at a specific area or site is usually due to changes locally in the autonomic nerve supply to an area rather than a generalized disorder, that presents with other symptoms as well. But you should have hyperthyroidism ruled out, you can get a thyroid function test done.
Other than that your doctor is right, hormonal fluctuations might be responsible for the sweating, other causes are anxiety (no blood test for this), low blood pressure (simply get your blood pressure checked), low blood sugar (during the episode a blood glucose check can be done). But as I have mentioned before, all these conditions present with other symptoms and not just the sweating.
For hyperhidrosis of a particular area, the new and emergent treatment technique which has fast gained immense popularity is Botox injections in the dermis. It is a very simple and quick procedure which can be done in the office. The doctor will do an iodine starch test and this will demarcate the area which is sweating by discoloring it and then Botox can be injected in the dermal layer of skin of this area and this can be repeated after 4 months and then 6 months, to provide relief for almost 18 to 24 months.
I would suggest that you ask your Dermatologist for this treatment. It is very effective and provides relief in almost all the cases.
Hope this helps.
Please do leave a positive rating for the service.
Best wishes.
Dr Uzair and 2 other Medical Specialists are ready to help you
Customer: replied 2 years ago.
My doctor doesn't seem that concerned or interested sadly just get on with it I have a professional job nursing if I hear someone say pay got look at your hair and face one more time I still feel it's hormone related and my body is not right I know I get cramps and the bloating this has been confirmed menopause this is when I feel the sweats are worse I
Expert:  Dr Uzair replied 2 years ago.
I understand the situation, and it is very distressing. I have been giving botox for hyperhidrosis in my patients with excellent results and you being a nurse should be able to convince your doctor for a referral to a Dermatologist or a Plastic surgeon who does botox. It is an effective way.
Perimenopausal women usually have hyperhidrosis due to hot flushes and changes in the core body temperature. These may or may not subside after you hit menopause as in most women hot flushes continue long after menopause as well.
I do not believe there is any oral medication or cream as yet, that is effective for localized sweating.
Since, this is something that is causing distress, discomfort and affecting your quality of life, I am sure your doctor will concentrate towards a good treatment plan once you mention this to him a few times and convince him about your discomfort.
Best.
Customer: replied 2 years ago.
I will go back and be more confident with referral to dermatologist or if I have to go private t I will follow this thru thank you x
Expert:  Dr Uzair replied 2 years ago.
It was a pleasure.
Let me know if you have any future concerns about this or any other query as well.
Regards.